Texas, 2008

Hail in Texas, June 13, 2008

June 13, 2008 · NWS OUN · 1 event in 1 county or zone

Isolated thunderstorms developed along a cold front that moved slowly through western north Texas during the evening hours of the 13th. One thunderstorm briefly became severe over Foard county, with nickel-size hail reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Isolated thunderstorms developed along a cold front that moved slowly through western north Texas during the evening hours of the 13th. One thunderstorm briefly became severe over Foard county, with nickel-size hail reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:47 PM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Jun 13, 1:47 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT FRI JUN 13 2008

.DISCUSSION...
WELL-DEFINED SFC BOUNDARY CURRENTLY FROM OZARKS WESTWARD INTO
CENTRAL OK - JUST N OF HERE - TO A MESOLOW BETWEEN LAW AND HBR...
THEN SW ACROSS W TX. INSTABILITY MAXIMIZED OVER CENTRAL/SCENTRAL
OK WITH SBCAPE AOA 3000 J/KG AS OF 18Z. CIN CONTINUES TO
DIMINISH... INDICATING POTENTIAL FOR SFC-BASED CONVECTION TO
INITIATE AND INTENSIFY BY MID AFTERNOON MAINLY FROM VICINITY
MESOLOW EASTWARD. BOUNDARY CURRENTLY IS NEAR THE S EDGE OF THE
STRONGER DEEP-LAYER SHEAR... WHICH ALONG WITH THE OBSERVED CAPE
VALUES WILL SUPPORT ORGANIZED SEVERE STORMS AND POSSIBLY
SUPERCELLS. LOW LEVEL SR HELICITY IS DECREASING SO THE MAIN
CONCERNS WILL BE DAMAGING WINDS AND VERY LARGE HAIL... ALTHOUGH
THERE STILL COULD BE ENOUGH LOW-LEVEL VORTICITY STRETCHING NEAR
THE SFC WINDSHIFT TO SUPPORT A COUPLE TORNADOES. TORNADO POTENTIAL
WILL INCREASE WITH ANY STORM THAT TRACKS E ALONG AND NEAR THE SFC
BOUNDARY AND CAN STILL TAP INTO THE MORE FAVORABLE DEEP-LAYER
SHEAR. MOST ACTIVE CONVECTION LIKELY TO SHIFT S WITH TIME THIS
EVENING... AND EVENTUALLY BUILD MORE TO THE SW TOWARD/INTO OUR SW
ZONES.

SATURDAY AND SATURDAY NIGHT ARE PROBLEMATIC IN TERMS OF CONVECTIVE
POTENTIAL. SIGNALS ARE THERE TO SUPPORT A FAIRLY ROBUST FORWARD-
PROPAGATING MCS MOVING SE ACROSS SOME PART OF THE AREA SAT NIGHT.
SFC FRONT EXPECTED TO MOVE S TO NEAR RED RIVER - OR MORE LIKELY INTO
N TX - BY SAT MORNING... AIDED BY OUTFLOW OVERNIGHT. FRONT FORECAST
TO BEGIN LIFTING NE TOWARD OK LATER SAT AND SAT NIGHT... OR AT LEAST
TRY TO. NAM HAS BEEN QUITE AGGRESSIVE WITH QPF AND AN MCS SIGNAL...
ESPECIALLY SAT NIGHT... BUT GFS SHOWS LESS ORGANIZATION AND ECMWF
HAS HARDLY ANYTHING SAT NIGHT. GIVEN THE FORECAST INSTABILITY AND
WEAK CAP... AND FAVORABLE SHEAR BETWEEN THE STRENGTHENING SOUTHERLY
LLJ AND THE WNW FLOW AT MID LEVELS... AM TENDING TO LEAN TOWARD THE
NAM SCENARIO. ITS QPF MAY BE A BIT MUCH... BUT IDEA OF A COMPLEX
FORMING OVER OK OR THE E TX PANHANDLE AND MOVING SE NEAR OR N OF A
PRE-EXISTING SFC BOUNDARY MAKES SENSE. THERE IS STILL THE
QUESTION OF IF... AND A BIGGER QUESTION OF WHERE... SO FOR NOW
WILL KEEP POPS LOW BUT PLACE A BROAD RELATIVE POP MAX OVER OUR SW.

THE SCENARIO SAT NIGHT APPEARS LIKELY TO PLAY OUT SEVERAL MORE TIMES
OVER THE ENSUING WEEK AS A NW FLOW PATTERN LOCKS IN. EXPECT
MULTIPLE OPPORTUNITIES FOR CLUSTERS/COMPLEXES TO FORM OVER THE
HIGH PLAINS AND MOVE SE. DETAILS REGARDING WHEN AND WHERE ARE
NEARLY IMPOSSIBLE TO DETERMINE THIS FAR OUT. THE BIG PICTURE
SUGGESTS POTENTIAL FOR MULTIPLE ROUNDS OF RAIN/TSTORMS... WITH
SLIGHTLY GREATER CHANCES AT NIGHT AND OVER THE N/NE PARTS OF THE
AREA. E-SE LOW-LEVEL FLOW BENEATH MODERATE NW MID/UPPER-LEVEL
WINDS WILL SUPPORT ORGANIZED STORMS AND EVENTUAL UPSCALE
ORGANIZATION WITH ATTENDANT SEVERE POTENTIAL... PRIMARILY WIND/HAIL.
CUMULATIVE RAINFALL POTENTIALLY COULD PLACE PARTS OF THE AREA BACK
INTO A FLOODING SITUATION BY THIS TIME NEXT WEEK. 24

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  89  69  95 /  20  20  30  10
HOBART OK         67  93  69  97 /  20  20  30  10
WICHITA FALLS TX  72  93  71  99 /  20  20  30  10
GAGE OK           60  93  66  97 /  10  20  30  10
PONCA CITY OK     60  88  69  92 /  10  20  20  10
DURANT OK         70  90  70  95 /  40  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/24

In the hours before

Special weather statement, Jun 13, 2:40 PM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT FRI JUN 13 2008

OKZ019-024>030-132100-
LINCOLN OK-LOGAN OK-CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK-
CLEVELAND OK-GRADY OK-MCCLAIN OK-
340 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
GRADY...LINCOLN...LOGAN...MCCLAIN...OKLAHOMA AND POTTAWATOMIE
COUNTIES.

SCATTERED THUNDERSTORMS WERE DEVELOPING FROM NEAR CHANDLER...TO
EDMOND AND OKLAHOMA CITY...DOWN TOWARD TUTTLE AT 337 PM CDT...
MOVING EAST-NORTHEAST AT 25 MPH.

STORM INTENSITY IS EXPECTED TO INCREASE THROUGH 4 PM AND SEVERE
WEATHER MAY DEVELOP RAPIDLY. THE PRIMARY CONCERNS WILL BE LARGE
HAIL...DAMAGING WIND GUSTS...AND VERY HEAVY RAINFALL.

PEOPLE IN CANADIAN...CLEVELAND...GRADY...LINCOLN...LOGAN...MCCLAIN...
OKLAHOMA AND POTTAWATOMIE COUNTIES...INCLUDING THE CITIES OF
EDMOND...MOORE...NORMAN...OKLAHOMA CITY AND SHAWNEE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 2:54 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT FRI JUN 13 2008

OKZ025-026-028>030-132115-
LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-MCCLAIN OK-
354 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN...
MCCLAIN...OKLAHOMA AND POTTAWATOMIE COUNTIES.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM AROUND
CHANDLER...TO OKLAHOMA CITY AND NORMAN THROUGH 415 PM...AND MOVE
EAST-NORTHEAST 25 MPH.

STORM INTENSITY IS EXPECTED TO INCREASE AND SEVERE WEATHER MAY
DEVELOP RAPIDLY. THE STRONGEST STORMS AT 355 PM WERE LOCATED JUST
NORTH OF CHANDLER AND NEAR STELLA. BOTH OF THESE STORMS ARE
CURRENTLY CAPABLE TO PRODUCING VERY HEAVY RAIN AND SMALL HAIL.

PEOPLE IN CLEVELAND...LINCOLN...MCCLAIN...OKLAHOMA AND POTTAWATOMIE
COUNTIES...INCLUDING THE CITIES OF DEL CITY...MIDWEST CITY...MOORE...
NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 13, 3:19 PM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT FRI JUN 13 2008

OKZ026-132145-
LINCOLN OK-
419 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

STRONG THUNDERSTORMS WERE LOCATED FROM KENDRICK TO 4 MILES SOUTHEAST
OF WARWICK AT 419 PM CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. THE STORMS ARE CURRENTLY CAPABLE OF PRODUCING VERY HEAVY
RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH.

PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 13, 3:34 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT FRI JUN 13 2008

OKZ020-026-132200-
LINCOLN OK-PAYNE OK-
434 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER AVERY AT 434 PM CDT...MOVING
NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE
WEATHER MAY DEVELOP RAPIDLY. THE STORM IS CURRENTLY CAPABLE OF
PRODUCING VERY HEAVY RAIN...SMALL HAIL...AND 45 MPH WIND GUSTS.

PEOPLE IN LINCOLN AND PAYNE COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 6:13 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT FRI JUN 13 2008

OKZ026-140030-
LINCOLN OK-
713 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER WARWICK... OR 6 MILES
SOUTHWEST OF CHANDLER... AT 713 PM CDT... MOVING EAST AT 15 MPH.
SMALL HAIL... HEAVY RAIN AND WIND GUSTS TO NEAR 40 MPH ARE LIKELY
WITH THIS STORM.

CJS
Special weather statement, Jun 13, 7:26 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT FRI JUN 13 2008

TXZ084-085-140145-
WILBARGER TX-FOARD TX-
826 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN FOARD AND SOUTHWEST
WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF MARGARET AT 826 PM
CDT...MOVING EAST AT 17 MPH. SMALL HAIL... HEAVY RAIN AND WIND GUSTS
TO NEAR 45 MPH ARE LIKELY WITH THIS STORM.

CJS

The radar

The Altus AFB radar (KFDR), 84 km away, was scanning. The volume nearest the first event began at 01:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Foard

When
June 13, 7:58 PM CST
Where
Foard County, 8 mi SSE of Crowell
Measured
0.88 in hail
Reported by
Public
Coordinates
33.873, -99.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99534.